Newsletter 65 now available in the members area by Clare Whitfield | Jun 18, 2019 | News | 12 comments 12 Comments d327sharkey on July 14, 2019 at 10:30 am Have had trigeninal neuralgia for 7 weeks and the pain is bad have not been pain free for 7 weeks. Log in to Reply Clare Whitfield on July 16, 2019 at 2:52 pm Hi, please do ring our helpline on: 01883 370214 and a volunteer will be able to help you with your questions. Clare Whitfield Log in to Reply d327sharkey on July 14, 2019 at 10:33 am Have been on Tegretol is they anther drug i can take Log in to Reply Clare Whitfield on July 16, 2019 at 2:53 pm Please ring our helpline: 01883 370214 Log in to Reply Loraine Stewart on July 21, 2019 at 3:50 pm I take PREGABALIN. Log in to Reply maba on August 1, 2019 at 6:02 pm Dave uses lamotrigine , this has really worked well up until 2 weeks ago, and just started Beclofen today along with B12 5000mcg Log in to Reply kathryngaynor on August 5, 2019 at 10:05 pm Hello ,my mother has just been diagnosed with TN. She is 83 and in good health. She has been taking Tegretol and it is helping with the pain but it is making her very sleepy and lethargic and sometimes not feeling that great .She may try Carbamazepine but I was wondering if anyone has tried botox and what they think of that . Log in to Reply Clare Whitfield on August 6, 2019 at 3:49 pm Hi, Please call our helpline on 01883 370214 and a volunteer will be able to answer your question. Clare Whitfield, Office manager Log in to Reply ephillips3 on August 14, 2019 at 5:12 pm How do you change from Tegretol to another tablet. The tegretol has got rid of the sharp pain but leaves me feeling really poorly. No energy and nauseous. I have an alternative which my dr gave me but swapping one for one brought the pain back. I know I must wean myself off tegretol slowly but how. I can’t ring the help line as I have a severe hearing loss and emails are easier for me. The alternative I have is neurontin 100 mg.. I could try the phone line if the person at the other end doesn’t mind repeating now and again. I bought Insights hoping this would tell me. I am an oldie 85 which the tegretol is making me feel. Log in to Reply Chairman on August 20, 2019 at 1:57 pm Dear E Phillips, Thank you for your enquiry. With any of the anti-epileptic drugs such as carbamazepine (Tegretol) it is important to slowly reduce your intake. Over a period of a few weeks, either slowly reduce the number of times a day you take Tegretol or reduce the dosage week by week but don’t do both at the same time. Unfortunately, the side effects can be severe for some people and it may be that your GP has changed your medication to oxcarbazepine where the side effects are generally less of a problem. Neurontin (gabapentin) can sometimes be prescribed by doctors in conjunction with an anti-epileptic drug such as carbamazepine or oxcarbazepine. You really need to tell your GP what is happening to you with the drugs you are taking so that he/she can determine what, if any, changes could be made to your medication. If you have any other queries, we do have an email helpline which is: email@example.com Regards Adrian Hale Chairman Log in to Reply kathryngaynor on August 23, 2019 at 12:41 pm Hello Adrian , My mother is on Tegretol and its making her feel awful. She has gone to see her Doctor about changing to Oxcarbazepime Trileptal but he wants her to have a MRI and EKG first .She is nearly 84 and in good health apart from this Trigeminal Neuralgia she has had since June 2019.Anyway she cant get in to have an MRI till December !.She has to ring every day to see if there is a cancellation .I am her daughter and live in another country. She was going to see me but cant now as she has to feel better .Im angry as she cancelled her private medical last year not thinking that she would need it anymore. Do you have any suggestions how she can get an MRI earlier. She lives close to East Surrey Hospital in Redhill . Regards Kathryn Log in to Reply Chairman on August 27, 2019 at 12:24 pm Hello Kathryn, I presume you are writing on behalf of Mrs E Phillips – if not, please ignore this email. I suppose the first thing to tell you is that, generally speaking, there is a wait for MRI scanning of between two week to two months deending upon the urgency. Secondly, a GP has no direct route to request an MRI scan – he would have to refer his patient to a specialist, e.g. a mneurologist, who would make the request as necessary. Has you mother seen a neurologist? In our experience, it is usual practice for TN pain to be controlled using drugs before considering an MRI scan – however, healthcare professionals vary in how they approach TN. In the meantime, your mother should continue her medication but, in view of the anticipated delay, try and persuade her GP to allow her to try oxcarbazepine. If she feels that a second opinion would benefit her siuation, then she is perfectly entitled to request one. I’m sorry not to be able to help more but the situation regarding MRI scanning is UK-wide. Best wishes Adrian Log in to Reply Submit a Comment Cancel replyYou must be logged in to post a comment.